MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided; best estimate is between (b)(6) 2015 and (b)(6) 2020.(b)(4).All pertinent information available to (b)(6) surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens (iol) was explanted from the patient's right eye due to mechanical complication.Additional surgical intervention was not required.Reportedly, there was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: (b)(6) 2020.Section h3: device returned to manufacturer: yes.Device evaluation: the product was received in a specimen cup.Visual inspection under magnification revealed what appeared to be dried blood and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.Furthermore, a bent haptic was observed, which can be attributed to the dried viscoelastic sticking the lens to the specimen cup, which may have then bent upon unsticking from the cup.The lens was cleaned and the bent haptic was no longer observed, however haptic damage was observed.Dimensional inspection was performed, and all measurements were within specifications.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10475424
Report Number9614546-2020-00352
Device Sequence Number2949458
Product Code MFK
UDI-Device Identifier05050474560017
UDI-Public(01)05050474560017(17)181029
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2018
Device Model NumberZKB00
Device Catalogue NumberZKB00U0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/08/2020
10/25/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/25/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005